Jump to content

girlrising: desipramine / Norpramin / Pertofrane departure


girlrising

Recommended Posts

I am tapering off desipramine.  Been on it exactly 30 years at age 26.  A few years ago I began to taper and it was so rocky my MD added (low dose) Wellbutrin, Lexapro, and then finally Trazodone to support me as I began to taper more and more.  I started with 200 mg and in the last three or four years, I've gotten it to 25.  I was at 30 for a couple of years.  And then it seemed like a good time to get this drug out of my body.  We aren't sure if desipramine is solely responsible for my now intractable constipation, as well as teeth decay, but we know it is involved.  I have to take fiber and Miralax every day and if I'm stressed that won't do it.  I don't eat gluten, dairy or meat.  I eat tons of veggies.  So when I began tapering 5 weeks ago I was fine after the first taper to 27.5.  Two weeks later I went to 25 mg.  I was ok but became irritable.  Then a week into it, I began getting flu like symptoms.  Fatigue.  Shortness of breath.  I had to cancel all my clients for the week (I'm a personal chef).  And I had serious irritability and a defeated attitude.  I'm going to see an allergist.  I think the physical symptoms might be a burgeoning pet allergy.  But I didn't know what was going on.  Very anxious.  Went to my doctor.  I wasn't thinking it could be the taper and I'm still dubious (the physical symptoms that is).  Tests and X-rays were fine.  Anyhow, I'm staying at 25 mg for some time.  I don't feel like I have the full arsenal for tapering.  I drove my husband crazy, we've only been married 4 years. I did do acupuncture, once.  And now I know to see my therapist more often while tapering.  I felt like I didn't have people I could talk to.  I started to question my prescriber (now not an MD but a nurse) and my doctor.  Anyhow, any advice would be so welcome.  Thank you!

Link to comment
  • ChessieCat changed the title to girlrising: desipramine / Norpramin / Pertofrane departure
  • Moderator

Hi girlrising and welcome aboard,

 

We are happy to advise, and point you to information that may be helpful, when you decide to do any further tapering of the desipramine.  You may find that you have the "full arsenal for tapering" (B) loved how you put it), once you've empowered yourself with information and further education, around WD(withdrawal), and your drug(s) and tapering.

Congrats too, on your fairly newlywed status!  Don't want to drive him crazy......

 

Please put your withdrawal history in your signature.

Just go to that link ^, and it's all explained, what we need in the signature and how to do it.  Signatures appear below each members post, unless viewing from many cell phone devises.  Use a PC, if at all possible for this.

Include all medications taken at the present time.  It's a bit unclear to me, at present, whether you decided to continue with any of the other medications prescribed  to you.  Doing the signature will clarify.  Thanks.
 
And, it's possible you went a bit fast with the taper of desipramine, and then your doctor was treating WD symptoms by using all kinds of other AD(antidepressant)medications.  That's what we see a lot of here.  I come up with your having done a 87.5% decrease from your original drug load of desipramine(200 mg) in the last 2 years.
 
We generally recommend, that a person taper by no more than 10% of their current dose, with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Each 10% reduction is based on the previous dosage rather than the starting dosage.
 
Desipramine is a Tricyclic antidepressant.  We don't have a lot gathered on desipramine........yet, in our Tapering Forum.  We do have some information gathered on a couple other Tricyclic AD's however.  Tips for tapering off amitriptyline  and  Tips for tapering off clomipramine(Anafraril)
And we can gather more specifics, if and when you decide to taper.  And how to best do that.  Some members do liquid formulations and others do weighing of their tablets for more precise measurements at the lower dosages.
 
For now, here's what comes up at Drugs.com Desipramine
Mostly, just more general information about desipramine and side effects, etc.
 
I think it's a great idea to just HOLD for now at your 25 mg dose of desipramine.  And getting familiar with WD and tapering before making any further changes.
 
You may find that a lot of your present symptoms are due to WD.
 
This is your introduction/journal page where you have now introduced yourself to the community, you can ask questions here regarding your tapering, give updates, and just keep a record of your journey, as well as begin to communicate with some of the other members here.  Let us know how we can help.
 
Basically, when we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.  The CNS likes stability. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.
 
All for now.  And welcome again.
Love, peace, healing, and growth,
manymoretodays(mmt)
Edited by manymoretodays

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment

Thank you so much Manymoretodays!  All this info is so valuable.  Will do the signature piece and will update my status on all meds.  Have a wonderful med-free day.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy